Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 420, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2012, 3:05 PM CDT for Lawrence County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 3:05 PM CDT (20:05 UTC)
- Expired
- Jul 7, 2012, 3:20 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WUUS54 KJAN 072005 SVRJAN MSC077-072030- /O.NEW.KJAN.SV.W.0420.120707T2005Z-120707T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI... * UNTIL 330 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MONTICELLO MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTICELLO...WANILLA AND SONTAG BY 330 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3145 9024 3171 9024 3170 8998 3152 8997 TIME...MOT...LOC 2005Z 084DEG 6KT 3160 9002 $$ MRM
1 follow-up statement
281 WWUS54 KJAN 072020 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SAT JUL 7 2012 MSC077-072030- /O.CAN.KJAN.SV.W.0420.000000T0000Z-120707T2030Z/ LAWRENCE MS- 320 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WILL BE NEAR... MONTICELLO...WANILLA AND SONTAG BY 330 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3145 9024 3171 9024 3170 8998 3152 8997 TIME...MOT...LOC 2020Z 084DEG 6KT 3160 9005 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:05 AM CDT, 4 hours earlier.
Area forecast discussion, Jul 7, 11:05 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1105 AM CDT SAT JUL 7 2012 .UPDATE... MINOR ADJUSTMENTS WERE MADE TO THE RAIN CHANCES FOR THIS AFTERNOON...BUT THE OVERALL FORECAST IS GENERALLY ON TRACK THROUGH TONIGHT. THE THUNDERSTORM FORECAST FOR THIS AFTERNOON CONTINUES TO BE RATHER UNCERTAIN WITH LOWER LEVEL ANTICYCLONIC FLOW OVER THE ARKLAMISS INHIBITING CONVECTIVE DEVELOPMENT FOR THE VERY NEAR TERM. THE WESTWARD MOVING WEAK MID LEVEL CONVECTIVE VORTEX OVER AL IS STRUGGLING TO INITIATE NEW SHOWERS/TSTM DOWNSTREAM IN EASTERN MS FOR NOW AS IT ENCOUNTERS THE SUBSIDENT AIRMASS...BUT STILL EXPECT STRONG INSOLATION WILL LEAD TO A VERY UNSTABLE AIRMASS WITH SFC-BASED CAPE EXPECTED TO EXCEED 3500 J/KG FOR MUCH OF THE AREA. IN ADDITION...15 TO 20KTS OF MID LEVEL FLOW WILL SUPPORT MULTICELL STORM GROWTH AND MOVEMENT MAKING FOR GREATER STORM COVERAGE. WILL CONTINUE TO MONITOR CLOSELY FOR SIGNS OF BETTER CONVECTIVE DEVELOPMENT AND RELAY UPDATES IN TSTM TIMING FORECAST. /EC/ && .PREV DISCUSSION... /ISSUED 327 AM CDT SAT JUL 7 2012/ SHORT TERM...LOW LEVEL CONVERGENCE/850 MB TROUGHING THAT EXTENDS FROM AL INTO SERN ZONES WILL MAINTAIN GOOD LOW LEVEL FORCING OVER SRN ZONES TODAY. THIS..ALONG WITH SEA BREEZE INFLUENCES...WILL SUPPORT CONVECTION IN THE MOIST AIR MASS PARKED OVER THE AREA. HIGH RES MODELS CONTINUE THE TREND OF TRACKING HEALTHY CONVECTION INTO THE AREA FROM THE EAST DURING THE DAY...INITIATING STORMS EAST OF US IN A REGION OF BETTER LOW LEVEL CONVERGENCE AND A MORE UNSTABLE AIR MASS. AS UPPER RIDGING CONTINUES TO WEAKEN...THE AIR MASS TO THE N AND E WILL BECOME A BIT MORE STABLE AND SHOULD ULTIMATELY STOP THE PATTERN OF THE PAST FEW DAYS OF CONVECTION DEVELOPING TO OUR N AND E AND PUSHING WWD INTO THE ARKLAMISS. HOWEVER...THE AIR MASS UPSTREAM WILL REMAIN SOMEWHAT UNSTABLE TODAY SO WILL FOLLOW THE HIGH RES SOLUTIONS FOR THIS AFTERNOON AND PAINT STORM CHANCES OVER CENTRAL AND NRN AREAS AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY FARTHER EAST. AS A RESULT HAVE INCREASED MAV MOS POPS FOR NE/ECNTRL ZONES FOR TODAY. PERSISTENT CONVECTION OCCURRING OVER ERN THIS MORNING SUGGESTS THAT UPSTREAM AREAS REMAIN SUFFICIENTLY UNSTABLE ENOUGH TO PRODUCE CONVECTION OR ASSOCIATED OUTFLOWS INTO ERN MS TODAY. THE GFS IS THE OUTLIER AS FAR AS POPS ARE CONCERNED FOR TONIGHT WITH LIKELY POPS IN THE NE. ITS HARD TO CUT THESE IN THE FACE OF PERSISTENCE AND THE FACT THAT CONVECTION IS EXPECTED TO LINGER INTO THE EVENING HOURS. HOWEVER CONSIDERING SLIGHTLY LOWER POPS/COVERAGE PAINTED BY OTHER GLOBAL AND HI RES MODELS THESE POPS WILL BE TRIMMED TO A MORE SCATTERED COVERAGE FOR THE EVENING AND FOLLOW THE AVG GFS ENSEMBLE VALUES. UPPER TROUGHING BEGINS TO AMPLIFY OVER THE AREA SUNDAY AND DIFFUSE 850 MB CYCLONIC FLOW EXPANDS NWD INTO THE FORECAST AREA... PARTICULARLY WRN ZONES. ONCE AGAIN THE GFS PAINTS POPS FOR THE SUNDAY NIGHT PERIOD MUCH HIGHER THAN THE OTHER MODELS. MORE WIDESPREAD COVERAGE ADVERTISED BY THE GFS IS POSSIBLE CONSIDERING THE AMPLIFYING UPPER TROUGH AND DEVELOPING SURFACE TROUGH FROM TX INTO NRN AR BUT WITHOUT MORE FOCUSED FORCING INDICATED IN THE FORECAST AREA AVG GFS ENSEMBLE POPS WERE USED FOR NOW. HIGHS WILL CONTINUE TO COOL A LITTLE EACH DAY DUE TO GRADUALLY DECREASING HEIGHTS...CLOUD COVER AND INCREASING RAIN CHANCES. LAPSE RATES/VERTICAL TOTALS WILL BE HIGHEST OVER NRN ZONES THIS AFTERNOON BUT FORCING WILL BE MOST ORGANIZED IN THE SOUTH. WITH STILL RELATIVELY WARM TEMPERATURES AND PLENTY OF MOISTURE IN PLACE WILL MENTION THE POSSIBILITY OF STRONG POSSIBLY SEVERE STORMS ACROSS THE AREA FOR THIS AFTERNOON. LONG TERM...SOME HEAT/DROUGHT RELIEF APPARENT IN THE LONG TERM WITH INCREASED RAIN CHANCES AND MORE CLOUD COVER...RESULTING IN COOLER TEMPERATURES. INCREASED RAIN/CLOUD PATTERN WILL BE ONGOING MONDAY AS AN INVERTED SUB-TROPICAL TROUGH PHASES WITH A L/WV TROUGH ACROSS THE GREAT LAKES/OHIO VALLEY AND WEAKENS THE ONCE DEEP RIDGE OVER THE MID MS VALLEY THIS WEEKEND. THIS WEAKNESS IS DEPICTED WELL ACROSS THE NWP SUITE WITH NOTABLE H5 TROUGHING STRENGTH DIFFERENCES BETWEEN GFS/EC AND THEIR HANDLING OF AN BNDRY NORTH OF THE REGION IN THE TUE-FRI TIMEFRAME. WHILE AIRMASS SHOWERS/TSTORMS WILL OCCUR WELL AHEAD OF THE BNDRY...A MAJORITY OF THE PRECIPITATION SHOULD BE FOCUSED ALONG AND JUST SOUTH OF A BNDRY WHERE CONVERGENCE WILL BE GREATEST AS IT SLOWLY APPROACHES THE REGION TUES/WED. SHOWER/TSTORM PROBABILITIES WILL BE ON THE CHANCE TO LIKELY SIDE /40-70%/ DURING THE AFTNS WITH AT LEAST SLIGHT CHANCE DURING THE OVERNIGHT PERIODS. WITH MLCAPE /1500-2500 J/KG/...PWATS /1.8-2 IN/...AND SLOW STORM MOTIONS... LOCALIZED FLASH FLOODING APPEARS TO BE THE GREATEST RISK DURING AFTNS. A FEW STRONG TO SEVERE TSTORMS CAN NOT BE ENTIRELY RULED OUT ALSO BUT LAPSE RATES/VERTICAL TOTALS LOOK MARGINAL. BY THURS...OPS GFS DEPICTS DEEPER H5 TROUGHING OVER MID MS VALLEY AND BRINGS THE NOW ELEVATED BNDRY THROUGH REGION BY FRI MRNG WHILE EC IS WEAKER AND HANGS/WASHES IT OUT NORTH OF THE REGION. GFS MEAN AND INDIVIDUAL ENSEMBLES SUPPORT OP GFS DURING THIS TIME-FRAME (WITH GFSMEN ACTUALLY DEEPER THAN THE OPS GFS). LITTLE SFC DEWPOINT REFLECTION LOOKS TO OCCUR WITH THIS BNDRY PASSAGE BUT DRIER AIR LOOKS TO FILTER IN H85 AND HIGHER. THIS SHOULD REDUCE (BUT NOT ELIMINATE) RAIN CHANCES THROUGH THE LATER PART OF THE WEEK FOR AT LEAST NRN/CNTRL AREAS. MID/UPPER CLOUDINESS...IN ADDITION TO INSTABILITY-DRIVEN CU/TCU DURING THE AFTNS...SHOULD KEEP INSOLATION DOWN. THIS COUPLED WITH 16-19C H85 TEMPS...WILL PROVIDE RELIEF FROM THE HEAT WITH HIGHS RANGING IN THE UPPER 80S-LOW 90S. IT COULD BE FORESEEABLE THAT SOME HIGH TEMPS MAY BE SLIGHTLY BELOW AVG TOWARDS THE END OF THE WEEK...ESPECIALLY IF RAIN/STORMS OCCUR BEFORE BEST HEATING. FOR FORECAST ELEMENTS...HIGHS WERE DROPPED BELOW GUIDANCE MOST AFTNS BY 2-4 DEGREES WITH LOWS RAISED /70F OR GREATER/ UNDER THE CLOUDY AND MOIST CONDS. POPS CAME IN HIGHER AND ACCEPTED IN MOST CASES WITH SOME ADDITIONAL INCREASES PRIOR TO WED. /ALLEN/ && .AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY UNDER INCREASING CU 4-6K FT. TSRA COVERAGE IS XPCTD TO INCREASE AFTER 18-20Z FROM E TO W IMPACTING MOST OF THE AIRFIELDS THRU THE AFTN/INTO THE EVENING. TIMING SPECIFICS ARE DIFFICULT TO PINPOINT SO STAY TUNED FOR UPDATES. STRONG GUSTY WINDS/HAIL XPCTD INVOF CONVECTIVE ACTIVITY. A GENERAL DECREASE IN STORMS WILL UNFOLD LATER THIS EVENING/OVRNGT HOWEVER ISOLD/SCT SHWRS NOT OUT OF THE QUESTION HEADED INTO TOMORROW MORNING. SFC WINDS TO REMAIN LGT AND GENERALLY SOUTHERLY TODAY. /BK/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. HOWEVER...AREAS OF RAINFALL HAVE OCCURRED OVER THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 7, 3:01 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SAT JUL 7 2012 MSZ043>066-072>074-082015- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...AND WILL CONTINUE THROUGH THE LATE AFTERNOON. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. LOOK FOR STORMS TO DIMINISH AS SUNSET APPROACHES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. AS HAS BEEN THE CASE IN RECENT DAYS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-082015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AS WE GO INTO THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jul 7, 2:04 PM CDT, 1 hour 1 minute before
MSZ055-064-071935- SIMPSON MS-JEFFERSON DAVIS MS- 204 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT SAT JUL 7 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF PINOLA AT 204 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN JEFFERSON DAVIS AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3173 8997 3189 8997 3188 8979 3176 8977 TIME...MOT...LOC 1904Z 080DEG 4KT 3182 8986 MRM
Special weather statement, Jul 7, 2:33 PM CDT, 32 minutes before
MSZ065-072005-
COVINGTON MS-
233 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SAT JUL 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LONE STAR AT 233 PM CDT...MOVING
WEST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3158 8970 3161 8975 3177 8975 3171 8958
3155 8963
TIME...MOT...LOC 1933Z 104DEG 6KT 3165 8971
BKSpecial weather statement, Jul 7, 2:35 PM CDT, 30 minutes before
MSZ056-072005- SMITH MS- 235 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT SAT JUL 7 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHEAST OF TAYLORSVILLE AT 236 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3179 8957 3208 8958 3202 8933 3181 8932 TIME...MOT...LOC 1936Z 083DEG 5KT 3191 8937 MRM
Special weather statement, Jul 7, 2:55 PM CDT, 10 minutes before
MSZ048-049-054-055-072025- SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS- 255 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT SAT JUL 7 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF WHITES AT 256 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3192 9030 3214 9033 3211 9008 3197 9006 TIME...MOT...LOC 1956Z 080DEG 4KT 3205 9012 MRM
Special weather statement, Jul 7, 2:57 PM CDT, 8 minutes before
MSZ062-063-072025-
LINCOLN MS-LAWRENCE MS-
257 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUL 7 2012
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED 3 MILES SOUTHWEST OF SONTAG AT 256
PM CDT...AND NEAR SILVER CREEK AT 256 PM...MOVING WEST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL AND EASTERN LAWRENCE...AS WELL AS NORTHEASTERN
LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3170 9042 3169 9041 3169 9038 3170 9037
3170 9026 3171 9025 3172 9023 3171 8997
3153 8997 3151 9042
TIME...MOT...LOC 1956Z 090DEG 4KT 3162 9024
BKSpecial weather statement, Jul 7, 2:58 PM CDT, 7 minutes before
MSZ061-072030-
FRANKLIN MS-
258 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KIRBY AT 259 PM CDT...MOVING WEST
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3140 9107 3161 9111 3161 9100 3161 9090
3161 9089 3144 9087
TIME...MOT...LOC 1959Z 084DEG 7KT 3152 9099
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 7:49 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 6, 8:38 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Jul 6, 8:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 41 min |
| Jul 7, 2:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Jul 7, 2:04 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 7, 2:33 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jul 7, 2:35 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 7, 2:55 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 2:57 PM CDT | Special Weather Statement | JAN | Lawrence | 28 min |
| Jul 7, 2:58 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 7, 3:49 PM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Jul 7, 4:06 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Jul 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 30 min |
| Jul 7, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | JAN | Jefferson | 27 min |
| Jul 7, 5:04 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 7, 5:06 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Jul 7, 5:13 PM CDT | Special Weather Statement | JAN | Claiborne | 32 min |
| Jul 7, 5:25 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 5:41 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 76 min |
| Jul 7, 5:55 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 7, 6:37 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jul 7, 6:54 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.